Rash and multiorgan dysfunction following lamotrigine: could genetic be involved?

Alessio Provenzani, Manuela Labbozzetta, Monica Notarbartolo, Paola Poma, Piera Polidori, Giovanni Vizzini, Natale D’Alessandro

Research output: Contribution to journalArticlepeer-review

Abstract

Case (description): We report the case of a 38-year-old woman treated with lamotrigine who experienced multi-organ dysfunction. The patient received the drug at the dose of 100 mg per day. One week later, the treatment was suspended because of an extensive body rash. Twenty-four hours later, the patient appeared drowsy and stuporous and was hospitalized. On the fifth day, the patient was admitted with a clinical picture of acute multi-organ failure in our Institute, where, she, despite the support of vital functions with vasoactive drugs, continuous hemofiltration and ventilation with oxygen, died. Serum lamotrigine concentration was measured 110 h after its last dose and the drug resulted to be still present at 1 mg/L. The patient was homozygous for the UGT1A4-70C and UGT2B7-161C alleles and heterozygous for the UGT2B7-372A>G polymorphism. Regarding ABCB1 the patient showed the 3435CC, 2677GT and 1236CT genotypes. Conclusion: Our results may suggest a role of the UGT2B7-372A>G polymorphism in this reaction.

Original languageEnglish
Pages (from-to)682-686
Number of pages5
JournalInternational Journal of Clinical Pharmacy
Volume37
Issue number5
DOIs
Publication statusPublished - Oct 1 2015

Keywords

  • ABCB1
  • Antiepileptic drugs
  • HLA
  • Lamotrigine
  • Multi-organ dysfunction
  • Pharmacogenetics
  • Rash
  • SNPs
  • UGT1A4
  • UGT2B7

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Pharmaceutical Science
  • Pharmacology
  • Toxicology
  • Pharmacy

Fingerprint Dive into the research topics of 'Rash and multiorgan dysfunction following lamotrigine: could genetic be involved?'. Together they form a unique fingerprint.

Cite this